Arkansas, 2011

Flood in Arkansas, July 18 to 22, 2011

July 18 to 22, 2011 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise back above flood stage during the latter part of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise back above flood stage during the latter part of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 18, 5:30 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 18, 5:30 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT MON JUL 18 2011

.AVIATION...
OVERALL VFR CONDITIONS EXPECTED NEXT 24 HOURS. PATCHY LIGHT
FOG...4SM TO 6SM BR...AND VERY PATCHY MVFR CEILINGS EARLY THIS
MORNING. ALSO AREA OF MVFR STRATUS CEILINGS ADVECTING NORTHEAST
FROM MS TO EFFECT SOUTHERN AR AND WILL USE TEMPO GROUP AT KLLQ AND
KPBF. THIS MVFR CEILING IS EXPECTED TO GRADUALLY THIN THIS MORNING.
THIS AFTERNOON VERY LIMITED CONVECTION...IF ANY...AND ONLY HAVE CB
CLOUDS MENTIONED CENTRAL AND SOUTHERN TAF SITES. WINDS LIGHT E TO SE
THIS MORNING BECOMING E TO SE 5 TO 12 KNOTS IN THE AFTERNOON. (59)

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT MON JUL 18 2011/

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
WITH UPPER RIDGE OF HIGH PRESSURE IN CONTROL...NOT MANY CHANGES TO
THE GOING FORECAST. TEMPERATURES WILL REMAIN IN THE MID TO UPPER
90S...AND WILL GRADUALLY RISE THROUGH THE WEEK...AS THE UPPER HIGH
STRENGTHENS OVER THE AREA. DIURNAL CONVECTION IS POSSIBLE THIS
AFTERNOON ACROSS THE SOUTH...BUT AS IN PREVIOUS DAYS...THIS WILL
BE VERY ISOLATED AND END AROUND SUNSET.

WITH EAST WINDS...AND DRIER AIR ALOFT...DEW POINTS WILL MIX OUT
AGAIN THIS AFTERNOON...AND HEAT INDEX VALUES WILL REMAIN NEAR 100
DEGREES. HOWEVER...AS TEMPERATURES INCREASE LATER THIS WEEK AND
SOUTH WINDS BRING MORE MOISTURE TO THE STATE...READINGS WILL CLIMB
TO ABOVE 105 DEGREES...WITH HEAT ADVISORIES LIKELY FOR WEDNESDAY AND
THURSDAY.
&&

.LONG TERM...FRIDAY THROUGH SUNDAY
THE CENTER OF THE UPPER HIGH PRESSURE RIDGE WILL MOVE EAST OF AR AND
BE CENTERED MORE OVER THE SE IN THE EXTENDED. AT THIS TIME MODELS DO
NOT BRING ANY SIGNIFICANT SHORT WAVE ENERGY INTO THE REGION...BUT
WITHOUT THE UPPER CAP IN THE ATMOSPHERE...SOME AFTERNOON TO EARLY
EVENING CONVECTION MAY BE POSSIBLE. AT THIS TIME WILL KEEP THE
FORECAST DRY. TEMPERATURES WILL STILL BE ABOVE NORMAL WITH POSSIBLE
HEAT ADVISORIES NEEDED. JUST PAST THE EXTENDED...MODELS ARE SHOWING
SOME POSSIBLE RELIEF TO THE EXTENDED HEAT WAVE OVER THE SOUTHERN
PLAINS...AS A FRONT LOOKS TO SAG SOUTH.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Jul 18, 4:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUL 18 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE TODAY...WITH
AFTERNOON HEAT INDEX VALUES REACHING THE UPPER 90S TO NEAR 105
DEGREES IN SPOTS. NOT MUCH RELIEF FROM THE HEAT TONIGHT WITH LOWS
IN THE 70S.

ALSO...VERY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY OVER SOUTHERN ARKANSAS...BUT OVERALL COVERAGE IS
EXPECTED TO BE QUITE LOW. THE THREAT OF ANY STRONG TO SEVERE
STORMS WILL ALSO BE VERY LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG UPPER HIGH PRESSURE RIDGE WILL REMAIN THE MAIN WEATHER
FEATURE OVER THE REGION...AND CONTINUE TO BEING HOT AND HUMID
WEATHER CONDITIONS. HEAT INDEX VALUES DURING THE AFTERNOON HOURS
WILL CONTINUE TO REACH THE UPPER 90S TO AROUND 100 DEGREES. SOME
LOCATIONS MAY REACH ABOVE 105 DEGREES AND HEAT ADVISORIES WILL BE
IN EFFECT. THERE WILL NOT BE MUCH RELIEF DURING THE NIGHTTIME
HOURS...WITH MORNING LOWS ONLY FALLING INTO THE MID TO UPPER 70S.
THE CHANCE OF ANY THUNDERSTORMS WILL ALSO REMAIN LOW THROUGH MUCH
OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
July 18, 9:20 AM CST to July 22, 1:30 AM CST
Where
Woodruff County, Patterson to 0.46 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331146.